Hail, Hamilton
- When
- January 24, 5:20 AM CST
- Where
- Hamilton County, Indian Gap
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.667, -98.417
A line of thunderstorms developed along a slow moving dry line and produced hail up to an inch in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A line of thunderstorms developed along a slow moving dry line and produced hail up to an inch in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jan 24, 4:11 AM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 411 AM CST THU JAN 24 2002 STRONG ISENTROPIC LIFT CONTINUES TO DEVELOP ACROSS N TEXAS THIS MORNING AS ARCTIC COLD FRONT HAS SLOWED IN RESPONSE TO SURFACE LOW IN SOUTH TEXAS. MODELS IN PRETTY GOOD AGREEMENT WITH WIDESPREAD PRECIP EVENT FOR OUR CWA. ISENTROPIC LIFT CUTS OFF BY MID AFTERNOON...WITH SOME DRYING OF THE LOW LEVELS THEREAFTER. STILL...STOUT...BUT WEAKENING H5 VORT WILL WORK ACROSS THIS EVENING/TONIGHT. DIV-Q SHOWS PRETTY GOOD LIFT WITH THIS FEATURE...SO WILL NEED TO KEEP SOME LOW POPS THROUGH AT LEAST MIDNIGHT. QUESTION IS...JUST WHAT FORM OF PRECIP WILL FALL. ETA THICKNESS PROGS SUGGEST A MIXTURE OF RAIN OR SNOW...BUT MAINLY FOR THE NORTHERN HALF OF THE CWA. THIS SEEMS REASONABLE WITH SURFACE TEMPS NEAR FREEZING. REGARDLESS OF TYPE...FEEL PRECIP WILL BE LIGHT AND NOT CREATE MUCH PROBLEMS. CLOUDS AND RAIN SHOULD KEEP WIND SPEEDS CLOSER TO 15 TO 25 MPH...INSTEAD OF 20 TO 30 MPH (OR HIGHER) AS INDICATED BY GRADIENT AND FLOW ALOFT. WIND SPEEDS WILL TAPER OFF THIS EVENING. SYSTEM EJECTS LATE TONIGHT...WITH MOSTLY SUNNY AND COOL CONDITIONS FOR FRIDAY. DFW 44 33 53 35 / 70 20 0 0 ACT 47 33 54 34 / 70 20 0 0 .FWD... TX...CAUTION ON AREA LAKES ALL ZONES TODAY.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-242200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 431 AM CST THU JAN 24 2002 ...THUNDERSTORMS... RAIN...WITH SCATTERED THUNDERSTORMS...IS EXPECTED ACROSS MOST OF NORTH TEXAS TODAY. THE BRUNT OF THE PRECIPITATION WILL FALL THIS MORNING...BUT SOME STORMS WILL LINGER INTO THE AFTERNOON HOURS. WHILE THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...CLOUD TO GROUND LIGHTNING WILL CREATE A HAZARD. ...GUSTY NORTH WINDS... GUSTY NORTH WINDS FROM 15 TO 25 MPH...WITH HIGHER GUSTS...WILL CREATE CHOPPY WATERS. THUS...CAUTION IS ADVISED ON AREA LAKES TODAY.
The national radar mosaic for the moment the first event began.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, January 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5277886, 5277887, 5277888, 5277889, 5277890, 5277983.